Peds or Dermatology Nurses...Help please!

  1. My little girl was in the ER last night and two weeks ago for a fever about 103. She was dx'd with Left Otitis Media and given amoxy. I gave her the amoxy religiously for 9 days (supposedly to be ten but she threw some up).
    She is 11 months old. I showed the P.A. a mottling rash on her arms and calves, and she said she thought it was a strep rash. (My little girl already had Hand Foot Mouth disease, and it looks kinda like that.) The rash is not an eruption, no hives no bumps, not really even raised. It looks like a pink blotchy road map just beneath the surface. The reason I am asking is because the rash was actually worse today even after she started the second course of antibx. The right arm looks swollen. She does not scratch it or touch it.
    Could this be something besides strep rash?

    PS I'm a psych nurse, so I'm not really up on the medical stuff.
    •  
  2. 5 Comments

  3. by   Meerkat
    Now it looks more like a sunburn....(but it's not).
  4. by   ProfRN4
    Quote from Meerkat
    My little girl was in the ER last night and two weeks ago for a fever about 103. She was dx'd with Left Otitis Media and given amoxy. I gave her the amoxy religiously for 9 days (supposedly to be ten but she threw some up).
    She is 11 months old. I showed the P.A. a mottling rash on her arms and calves, and she said she thought it was a strep rash. (My little girl already had Hand Foot Mouth disease, and it looks kinda like that.) The rash is not an eruption, no hives no bumps, not really even raised. It looks like a pink blotchy road map just beneath the surface. The reason I am asking is because the rash was actually worse today even after she started the second course of antibx. The right arm looks swollen. She does not scratch it or touch it.
    Could this be something besides strep rash?

    PS I'm a psych nurse, so I'm not really up on the medical stuff.
    Could it just be a reaction to the Amoxi? I got that myself, after about day 7 of treatment.
  5. by   jessnurse05
    Hi,

    I'm no rash expert, but if the rash is getting worse I would at least call your MD and let them know. If it's a reaction to the amoxi then they may or may not change the prescription. My son had pink eye and it just got worse and worse, I had to take him to the ER on a sunday and they changed the Rx and it was gone in a day.

    I hope your little girl feels better soon.

    Jessica
  6. by   TexasPediRN
    It almost sounds like its from the amoxicillin, maybe some type of allergic reaction.

    I would def. let her MD know and take her in if needed. He/She may want to see it, and probably should see the rash.
    Perhaps a different antibiotic if the amox. doesnt clear up the ear infection.

    Hope she feels better soon- God knows I am the queen of ear infections and they are not fun! I am in eternal debt to the person who created myringotomy (ventilation) tubes...
  7. by   sjrn85
    This site is not for seeking medical advice; violates TOS.

close